Alert archive / Texas / Small Craft Advisories in 2025
Small Craft Advisory 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Mar 8, 2025, 1:57 PM CST. It took effect at Mar 8, 2025, 9:00 PM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2025, 1:57 PM CST (19:57 UTC)
- In effect from
- Mar 8, 2025, 9:00 PM CST
- Expired
- Mar 9, 2025, 9:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
258 WHUS74 KCRP 081957 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 157 PM CST Sat Mar 8 2025 GMZ236-237-255-090800- /O.CON.KCRP.MF.Y.0018.000000T0000Z-250308T2100Z/ /O.NEW.KCRP.SC.Y.0021.250309T0300Z-250309T1800Z/ Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 157 PM CST Sat Mar 8 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM CST SUNDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to one mile or less. For the Small Craft Advisory, north winds 15 to 25 knots with occasional gusts up to 35 knots expected. * WHERE...Copano, Aransas, and Redfish Bays, San Antonio, Mesquite, and Espiritu Santo Bays and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...For the Dense Fog Advisory, until 3 PM CST this afternoon. For the Small Craft Advisory, from 9 PM this evening to 1 PM CST Sunday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ231-232-250-270-275-090800- /O.NEW.KCRP.SC.Y.0021.250309T0300Z-250309T1800Z/ Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 157 PM CST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM CST SUNDAY... * WHAT...North winds 20 to 30 knots with occasional gusts up to 35 knots and seas 5 to 7 feet expected. * WHERE...Baffin Bay and Upper Laguna Madre, Corpus Christi and Nueces Bays, Coastal waters from Baffin Bay to Port Aransas out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 9 PM this evening to 1 PM CST Sunday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
917 WHUS74 KCRP 082107 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 307 PM CST Sat Mar 8 2025 GMZ236-237-255-090515- /O.EXP.KCRP.MF.Y.0018.000000T0000Z-250308T2100Z/ /O.CON.KCRP.SC.Y.0021.250309T0300Z-250309T1800Z/ Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 307 PM CST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM CST SUNDAY... ...DENSE FOG ADVISORY HAS EXPIRED... * WHAT...North winds 15 to 25 knots with occasional gusts up to 35 knots expected. * WHERE...Copano, Aransas, and Redfish Bays, San Antonio, Mesquite, and Espiritu Santo Bays and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...From 9 PM this evening to 1 PM CST Sunday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ231-232-250-270-275-090515- /O.CON.KCRP.SC.Y.0021.250309T0300Z-250309T1800Z/ Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 307 PM CST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM CST SUNDAY... * WHAT...North winds 20 to 30 knots with occasional gusts up to 35 knots and seas 5 to 7 feet expected. * WHERE...Baffin Bay and Upper Laguna Madre, Corpus Christi and Nueces Bays, Coastal waters from Baffin Bay to Port Aransas out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 9 PM this evening to 1 PM CST Sunday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
777 WHUS74 KCRP 090306 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 906 PM CST Sat Mar 8 2025 GMZ231-232-236-237-250-255-270-275-091200- /O.CON.KCRP.SC.Y.0021.000000T0000Z-250309T1800Z/ Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 906 PM CST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST SUNDAY... * WHAT...North winds 20 to 30 knots with gusts up to 50 knots and seas 5 to 8 feet. * WHERE...Baffin Bay and Upper Laguna Madre, Corpus Christi and Nueces Bays, Copano, Aransas, and Redfish Bays, San Antonio, Mesquite, and Espiritu Santo Bays, Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 1 PM CST Sunday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
999 WHUS74 KCRP 090753 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 153 AM CST Sun Mar 9 2025 GMZ231-232-236-237-250-255-091900- /O.EXT.KCRP.SC.Y.0021.000000T0000Z-250309T1900Z/ Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 153 AM CST Sun Mar 9 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots. * WHERE...Baffin Bay and Upper Laguna Madre, Corpus Christi and Nueces Bays, Copano, Aransas, and Redfish Bays, San Antonio, Mesquite, and Espiritu Santo Bays, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-092100- /O.EXT.KCRP.SC.Y.0021.000000T0000Z-250310T0200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 153 AM CST Sun Mar 9 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 knots with gusts up to 35 knots and seas 5 to 8 feet. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
874 WHUS74 KCRP 091906 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 206 PM CDT Sun Mar 9 2025 GMZ231-232-236-237-250-255-092015- /O.EXP.KCRP.SC.Y.0021.000000T0000Z-250309T1900Z/ Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 206 PM CDT Sun Mar 9 2025 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds are below advisory levels across the bays and nearshore waters. Therefore, the Small Craft Advisory for the bays and nearshore waters has been allowed to expire. Moderate winds are expected to continue through the remainder of the afternoon and mariners with Small Craft Should Exercise Caution. $$ GMZ270-275-100200- /O.CON.KCRP.SC.Y.0021.000000T0000Z-250310T0200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 206 PM CDT Sun Mar 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Northwest winds around 20 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 11:32 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 8, 11:32 AM CST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1132 AM CST Sat Mar 8 2025
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 241 AM CST Sat Mar 8 2025
A cold front will progress across South Texas today, reaching the
coast by around noon. Before that front moves through, surface
moisture has increased substantially, and marine fog has developed
along the coast. Inland we're dealing with mostly low stratus,
though some minor visibility reductions are possible.
Despite the cold front today, temperatures will still be well
above normal with a downslope northwesterly wind. High
temperatures today will be in the 80s for most of the area, but
cooler near the coast. The cooler airmass moves in later tonight
with reinforcing high pressure, and this will keep highs tomorrow
in the upper 60s and lower 70s.
Very dry air will move in this afternoon behind the front, and
with gusty northwesterly winds, will expect another day of
critical fire weather conditions. Elevated to critical fire
conditions are expected again on Sunday as dry air remains in
place, but winds weaken slightly.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 241 AM CST Sat Mar 8 2025
Key Messages:
- Elevated Fire Risk possible daily into next weekend over most of
South Texas.
- Wednesday and Thursday a low to moderate chance of 100°F in the
Rio Grande Plains.
- Friday a moderate to high chance of 100° or greater for the
Coastal Plains to the Rio Grande Plains.
By Sunday evening, the main storm system is east of Texas, with the
500 mb low over the Ark-LA-Miss and the sfc low over the Florida
panhandle. In South Texas, while there is a shortwave trough aloft,
the sfc high has built into the region, and dry air from the sfc up
through the rest of the sounding (PWAT 0.43" at 00z/Mon), and which
continues into Monday morning with a PWAT of 0.22", which is more
than the -2nd Standard Deviation. We stay below the 50th Percentile
for moisture (PWAT about 0.8")through Wednesday afternoon when we
get to PWAT value of 1.00". Even though we get above 1.25" on
Thursday, we are heavily capped (MLCIN -500J/kg and 0 SBCAPE)that we
can't get anything going. The ECMWF has some showers in the northern
part of the Brush Country, but that is fleeting. Overall, the week
is dry, but before we get talk about dryness, let's talk heat.
Temperatures will start out like we have been, around normal, give
or take a few degrees, and begins to warm into near record
territory, for LRD as the chances for above 100°F rise to 75% (Fri-
High chance)with the 100°F expected for the LRD high on Friday. In
fact the chance for 100° or greater high temperatures on Friday is
moderate (40 to 60% chance) for the rest of the Brush Country and
some of the Coastal Plains. High temperature at LRD is 103° Friday.
The one caveat to this is that it is day 7, so there is still time
for cloud cover to form and lower the temperatures, but be aware.
With these higher temperatures, it looks like it's a dry heat.
Dewpoints in the Brush Country are in the 20s and 30s, and with the
temperatures yields RH values of 15-25% Monday. Tuesday, some
moisture moves in so the RH is 25-35% (greater than 40% along the
Coastal Bend). However, the rest of the week the Min RH values range
from around 10% to about 20% through the Brush Country and into the
Coastal Plains. So the expectation will be for Elevated fire danger
days, with the low relative humidity and the dry fuels, however, the
winds remain below critical values.
&&
.AVIATION...
(18Z TAFS)
Issued at 1116 AM CST Sat Mar 8 2025
VFR conditions are set to prevail across the region through this
TAF cycle. A cold front has begun moving through western areas
this morning, causing winds to increase in strength (sustained
10-20 knots, gusts up to 25-30 knots) and flow out of the north-
northwest. Current forecast has CRP and VCT generally remaining in
the pre-frontal environment through the afternoon before getting
the stronger northerly winds by the evening hours. Winds will
begin to subside slightly late tonight into early morning on
Sunday, increasing once again by sunrise.
&&
.MARINE...
Issued at 241 AM CST Sat Mar 8 2025
South to southeast flow continues this morning with areas of fog.
Winds will shift to the north this afternoon or evening behind a
cold front. Strong northerly flow is expected tonight into Sunday
with occasional gusts to gale force possible, mainly across the
offshore waters. Small Craft Advisories will be needed. Gradually
weakening flow can be expected Sunday afternoon into Monday. By
Monday night into Tuesday onshore flow returns at weak to moderate
levels. Our next front approaches mid-week. After the front the
winds maintain weak to moderate south to southwest flow into
Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 91 50 72 45 / 0 10 0 0
Victoria 88 45 69 39 / 0 10 0 0
Laredo 88 50 74 45 / 0 0 0 0
Alice 91 48 73 41 / 0 10 0 0
Rockport 81 51 70 48 / 0 0 0 0
Cotulla 88 45 73 42 / 0 0 0 0
Kingsville 92 50 73 43 / 0 10 0 0
Navy Corpus 80 52 69 51 / 0 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 8 PM CST this evening for TXZ229>233-
239>241.
GM...Dense Fog Advisory until noon CST today for GMZ231-232-236-237-
250-255.
&&
SHORT TERM...PH/83
LONG TERM....JSL/86
AVIATION...KRS/98The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:21 PM CST | Marine Dense Fog Advisory | CRP | 16 hr |
Nearby
Small Craft Advisories in Texas, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.